Thunderstorm Wind, Utah
- When
- June 21, 2:57 PM MST
- Where
- Utah County, (Pvu)provo Muni Arpt
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.217, -111.717
Provo AWOS gust
3 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 21, 1:45 PM MST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MDT TUE JUN 21 2005
.SYNOPSIS...AN UPPER LEVEL HIGH WILL REMAIN CENTERED TO THE EAST
OF THE INTERMOUNTAIN REGION THROUGH THE WEEK WITH A SOUTHERLY FLOW
OVER UTAH. MOISTURE WILL CONTINUE TO INCREASE FROM THE SOUTH THROUGH
WEDNESDAY.
&&
.DISCUSSION...EARLY AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE
UPPER AIR ANALYSIS SHOW BROAD UPPER RIDGE CENTERED OVER CENTRAL
ROCKIES WITH UPPER LOW LOCATED OFF NORTHERN CA/OR COAST NEAR 130W.
SHORTWAVE TROUGH NOTED ROTATING AROUND THIS LOW LIFTING ACROSS
NORTHERN CA /NV INTO OR. MID LEVEL MOISTURE PLUME ADVECTING
NORTHWARD ACROSS WESTERN AZ/UT AROUND PERIPHERY OF UPPER RIDGE.
CANOPY OF MID AND HIGH LEVEL CLOUDS REMAIN IN PLACE ACROSS MUCH OF
WESTERN UT...WHICH HAS SO THUS FAR SUPPRESSED CONVECTIVE
DEVELOPMENT...WHILE CONVECTION HAS BEGUN TO FIRE OUT FROM UNDERNEATH
THIS CANOPY ACROSS EASTERN NV AS WELL AS OVER CENTRAL UT. EXPECT
CONVECTION TO CONTINUE TO DEVELOP ACROSS MUCH OF FORECAST AREA
THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS. AREAL
COVERAGE MAY REMAIN SOMEWHAT LIMITED ACROSS PORTIONS OF WEST CENTRAL
AND NORTHWEST UT WHICH HAVE REMAINED SOMEWHAT STABLE DUE TO
PERSISTENT CLOUD COVER. ALTHOUGH PW VALUES HAVE INCREASED TO AT OR
ABOVE .75 INCHES ACROSS MUCH OF AREA...CELL MOTION OF NEAR 35 KTS
COMBINED WITH VERY DEEP AND DRY SUB CLOUD LAYER WILL KEEP ANY
MEASURABLE PRECIPITATION BELOW ONE TENTH OF AN INCH. THIS DEEPLY
MIXED SUB CLOUD LAYER WILL ALSO ENHANCE THREAT FOR MICROBURST WINDS.
EXPECT MORE OR LESS OF A REPEAT WEDNESDAY AND THURSDAY WITH
PRIMARILY DIURNALLY DRIVEN AFTERNOON AND EVENING CONVECTION.
INCREASING MOISTURE SHOULD ALLOW FOR A BETTER CHANCE OF MEASURABLE
RAINFALL. EXPECT LITTLE CHANGE IN MAX TEMPS GIVEN LITTLE CHANGE IN
700MB TEMPS AND CLOUD COVER. BY SATURDAY MEAN UPPER TROUGH OFF THE
PACIFIC COAST IS FORECAST TO SHIFT INLAND. THIS SHOULD PUSH MUCH OF
THE MOISTURE IN PLACE ACROSS THE AREA NORTH AND EAST AS DRIER AIR
ADVECTS ACROSS UT. HAVE MAINTAINED MENTION OF ISOLATED THUNDERSTORMS
OVER HIGHER TERRAIN THROUGH THIS PERIOD. EXPECT A GRADUAL COOLING
TREND THROUGH THE WEEKEND AS 700 TEMPS COOL IN RESPONSE TO
APPROACHING TROUGH. THIS TROUGH IS FORECAST TO PUSH THROUGH REGION
TUESDAY...EFFECTIVELY SCOURING OUT ANY RESIDUAL MOISTURE.
&&
.FIRE WEATHER...WILL CONTINUE RED FLAG WARNING FOR ALL ZONES BELOW
6500 FEET THROUGH MIDNIGHT...AS DEEP SUB-CLOUD LAYER ALONG WITH CELL
MOTIONS NEAR 35 KTS WILL CONTINUE TO RESULT IN A THREAT FOR DRY
THUNDERSTORMS THROUGH THE EVENING HOURS. INCREASING MOISTURE ACROSS
THE AREA WEDNESDAY SHOULD BRING A BETTER CHANCE FOR THUNDERSTORMS TO
PRODUCE RAINFALL IN EXCESS OF .10 INCHES.
&&
.HYDRO...AVAILABLE MOISTURE FROM SNOWMELT APPEARS TO BE DECREASING
RAPIDLY WITHIN SEVIER BASIN GIVEN CURRENT HYDROGRAPH. RIVER IS
FORECAST TO REMAIN BELOW FLOOD STAGE.
&&
.AVIATION...SEE SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UTZ420-431>435-437>441-445>449 IN EFFECT UNTIL
MIDNIGHT.
WY...NONE.
SEAMANHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT TUE JUN 21 2005 UTZ005-012>021-221300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 500 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN UTAH. .DAY ONE... TODAY A FLOOD WARNING REMAINS IN EFFECT FOR THE SEVIER RIVER. WARM TEMPERATURES WILL CONTINUE SNOWMELT TODAY...RESULTING IN LOCAL FLOODING ALONG THE SEVIER RIVER FROM THE HEADWATERS TO THE SEVIER VALLEY AROUND RICHFIELD. SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...MAINLY FOR WESTERN PORTIONS. THE STORMS WILL PRODUCE LITTLE RAINFALL AND STRONG MICROBURST WINDS...ESPECIALLY AT THE LOWER ELEVATIONS. A RED FLAG WARNING HAS BEEN ISSUED FOR WILDLAND FIRE-FIGHTERS FOR THE POTENTIAL DRY LIGHTNING AND ASSOCIATED MICROBURST WINDS BELOW ABOUT 6500 FEET. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY TEMPERATURES WILL BE HOT DURING THE WEEK. SNOW MELT FLOODING ON THE SEVIER RIVER WILL CONTINUE AT LEAST THROUGH THURSDAY MORNING. UTZ001>004-006>011-WYZ021-221300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 500 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY HOT TEMPERATURES WILL CONTINUE SNOWMELT TODAY. WATERWAYS FED BY HIGH ELEVATION SNOW PACK FROM THE WASATCH AND UINTA MOUNTAINS WILL BE RUNNING HIGH TO NEAR BANKFULL. USE EXTREME CAUTION NEAR THE STREAMS AND RIVERS. ISOLATED LATE DAY THUNDERSTORMS ARE EXPECTED. THESE STORMS COULD CONTAIN LOCAL GUSTY WINDS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY HOT TEMPERATURES THROUGH THIS WEEK WILL CONTINUE THE HIGH ELEVATION SNOWMELT. WATERWAYS FED BY HIGH ELEVATION SNOWPACK...ESPECIALLY THE SOUTHERN WASATCH RANGE...WILL EXPERIENCE INCREASED FLOWS...WITH LOCAL BANKFULL CONDITIONS.
The Salt Lake City radar (KMTX), 132 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Provo AWOS gust
Construction Worker hit by lightning. Extent of injuries unknown.
Tree fell on woman east of Pleasant Grove in microburst
Powerlines and poles blown down by wind
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462248, 5462246, 5462247, 5462249.